Arizona, 2005Heavy Rain in Arizona, August 10, 2005
August 10, 2005 · NWS PSR · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 10, 3:27 PM MST, 33 minutes earlier.
Area forecast discussion, Aug 10, 3:27 PM MST, 33 minutes before
AZZ020>028-CAZ030>033-110600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
327 PM MST WED AUG 10 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A VERY HUMID...TROPICAL AIRMASS OVER SOUTHEAST CALIFORNIA...AND
SOUTHWEST AND SOUTH-CENTRAL ARIZONA WILL LEAD TO A CHANCE OF SHOWERS
AND THUNDERSTORMS AGAIN THIS EVENING...SOME STORMS MAY PRODUCE HEAVY
RAINFALL. MORE SUNSHINE SHOULD PRODUCE WARMER WEATHER ON
THURSDAY...AND THIS COULD LEAD TO THE POSSIBILITY OF ISOLATED SEVERE
THUNDERSTORMS IN THE AFTERNOON AND EVENING HOURS. LITTLE CHANGE IN
THE WEATHER PATTERN IS EXPECTED THROUGH SATURDAY WITH TEMPERATURES
REMAINING AT OR SLIGHTLY BELOW NORMAL.
&&
.DISCUSSION...
FORECAST APPEARS ON TRACK TONIGHT. AT 3 PM...SKIES HAVE BECOME
PARTLY CLOUDY OVER MUCH OF THE AREA. THE INCREASE IN SUNSHINE HAS
ALLOWED TEMPS TO CLIMB INTO THE UPPER 80S TO LOW 90S OVER MOST OF
THE DESERT ZONES...ALTHOUGH THIS IS STILL 3 TO 7 DEGREES F LOWER
THAN YESTERDAY AT THIS TIME. MOST OF THE CONVECTIVE ACTIVITY SO FAR
THIS AFTERNOON HAS OCCURRED OVER LA PAZ...YUMA...AND WESTERN
MARICOPA COUNTIES.
FOR TONIGHT STILL EXPECTING A 30 TO 40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS OVER MOST ZONES. DEBRIS CLOUDS PERSISTED OVER MUCH
OF THE AREA THROUGH EARLY AFTERNOON LIMITING THE HEATING...AND THUS
THE POTENTIAL FOR EXPLOSIVE CONVECTION. THE CHARACTER OF STORMS
TODAY HAVE BEEN RATHER LOW TOPPED...WITH FEW STORMS BUILDING ABOVE
35K FEET. WITH VERY LOW LCL AND LFC HEIGHTS...STORMS ARE ABLE TO
FORM EASILY...BUT THE LACK THE OF HEATING IS PRODUCING LONG/SKINNY
CAPE PROFILES. THIS TREND IS EXPECTED TO CONTINUE TONIGHT UNLESS
SIGNIFICANT WARMING TAKES PLACE BEFORE SUNSET. THE MAIN THREAT
TONIGHT WILL BE LOCALLY HEAVY RAINFALL AS THE ATMOSPHERE REMAINS
INCREDIBLY MOIST WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. AN
ISOLATED SEVERE STORM (WET MICROBURST) IS ALSO POSSIBLE. STORMS OVER
SOUTH CENTRAL AZ APPEAR TO PROPAGATING A BIT QUICKER TODAY...AND
THIS IS REFLECTED IN THE 700-300MB STEERING FLOW OF 10 TO 15
KTS.
FOR TOMORROW...LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN. THE
300MB UPPER HIGH IS EXPECTED TO WOBBLE IN THE VICINITY OF THE AZ/NM
BORDER...WHILE A DISTURBANCE RIDES UP ALONG THE BAJA CA COAST.
NAM/GFS CONTINUE TO DEVELOP A 30 TO 40KT JET AT 300MB BETWEEN THESE
FEATURES...ALONG WITH AN OVERALL DIFFLUENT FLOW OVER THE CWA BY 06Z.
THIS UPPER LEVEL SUPPORT...COMBINED WITH MORE INSOLATION/HEATING MAY
LEAD AN ENHANCED POTENTIAL FOR SEVERE STORMS TOMORROW...ALONG WITH
THE POSSIBILITY OF CONTINUED HEAVY RAINFALL. AS USUAL...A LOT WILL
DEPEND ON HOW MUCH CONVECTIVE ACTIVITY OCCURS TONIGHT...AND HOW MUCH
DEBRIS CLOUDINESS IS PRESENT DURING THE MORNING HOURS TOMORROW.
BY THIS WEEKEND INTO EARLY NEXT WEEK...THE MEDIUM RANGE MODELS
CONTINUE TO ADVERTISE A SERIES OF SHORTWAVES AFFECTING THE
SOUTHWEST. THERE IS THE POSSIBILITY OF SOME DRYING FROM THE WEST
TAKING PLACE...ESPECIALLY OVER SERN CALIFORNIA...WHICH COULD RESULT
IN THE REDUCTION OR ELIMINATION OF THUNDERSTORMS. HOWEVER...AS THE
SYSTEMS MOVE INTO THE REGION...INCREASED SHEAR AND SOME UPPER LEVEL
Q-G FORCING COULD LEAD TO DEVELOPMENT OF SEVERE WEATHER...ESPECIALLY
IF THE LOW LEVEL MOISTURE IS ABLE TO STAY PUT. DUE TO UNCERTAINTIES
IN TIMING AND STRENGTH OF SYSTEMS...AND AVAILABILITY OF
MOISTURE...DECIDED NOT TO MAKE IN BIG CHANGES AT THIS TIME.
&&
.AVIATION...
DISCUSSION FOR 00Z TAFS. LOWER CLOUDS...WITH CIGS BLO 6K FT CAN STILL
BE EXPECTED LATER TODAY WITH SOME OF THE STRONGER STORMS. BRF VSBY
TO BLO 3 MI MAY ALSO OCCUR IN/NEAR THESE CELLS.
TAFS ADEQUATELY DEPICT CURRENT WEATHER.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
FOWLE/SIPPLE
Hazardous weather outlook, Aug 10, 6:17 AM MST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
617 AM MST WED AUG 10 2005
AZZ020>028-CAZ030>033-110100-
GREATER PHOENIX AREA-IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY-
RIVERSIDE COUNTY/EASTERN DESERTS-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-
617 AM MST (617 AM PDT) WED AUG 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND
SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY
HUMID TROPICAL AIR OVER THE AREA MEANS A POSSIBILITY OF SHOWERS AND
THUNDERSTORMS. SOME STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN
AND LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS WITH STRONG GUSTY DAMAGING WINDS...AND HEAVY RAIN...ESPECIALLY
THURSDAY AND FRIDAY. THERE IS ALSO A POSSIBILITY OF FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ELLIS
Heavy Rain, Maricopa
- When
- August 10, 4:00 PM MST to 5:45 PM MST
- Where
- Maricopa County, Gila Bend
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Trained spotter in Gila Bend reported a rainfall of 1/2 inch in 30 minutes. An automatic rain gauge at Hassayampa reported 1.38 inches of rain in one hour.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 10, 20053 deaths · $85,000 · 19 events
- Lightning Strike in Nebraska, August 10, 2005$2.0 million · 1 event
- Flash Flood in South Carolina, August 10, 2005$1.5 million · 1 event
- Hail and Damaging Winds in Illinois, August 10, 2005$1.0 million · 57 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 10, 2005$185,000 · 1 in hail · 5 events
- Damaging Winds in Nebraska, August 10, 2005$163,000 · 61 kt wind · 2 events
- Flash Flood in Arizona, August 10, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strike in New York, August 10, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Georgia, August 10, 2005$25,000 · 1 event
- Flash Flood in Colorado, August 10, 2005$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 10, 20051 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, August 10, 20056 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473628.